Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 10, NWS Fort Worth, TX

May 8, 2014Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 8, 2014, 8:34 PM CDT for Bell County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2014, 8:34 PM CDT (01:34 UTC)
Expired
May 8, 2014, 10:30 PM CDT
In force
116 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 29 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WGUS54 KFWD 090134
FFWFWD
TXC027-090330-
/O.NEW.KFWD.FF.W.0010.140509T0134Z-140509T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1030 PM CDT

* AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAINFALL 3 MILES SOUTH OF TEMPLE...MOVING
  EAST AT 20 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE
  WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
  FLOODING THROUGH 1030 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...TROY AND ROGERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

&&

LAT...LON 3092 9761 3125 9753 3118 9720 3099 9707
      3095 9713 3089 9726 3087 9726 3085 9730

$$
1 follow-up statement
076 
WGUS74 KFWD 090247
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT THU MAY 8 2014

TXC027-090257-
/O.CAN.KFWD.FF.W.0010.000000T0000Z-140509T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
947 PM CDT THU MAY 8 2014

...THE FLASH FLOOD WARNING FOR EASTERN BELL COUNTY IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3092 9761 3125 9753 3118 9720 3099 9707
      3095 9713 3089 9726 3087 9726 3085 9730

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:23 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 8, 6:23 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
623 PM CDT THU MAY 8 2014

.AVIATION...
A LINE OF STRONG CONVECTION HAS MOVED EAST OF THE METROPLEX WITH
TS/TSRA EXPECTED AT KDFW/KGKY/KDAL UNTIL 01 OR 02Z...THEN
BASICALLY MOVING EAST OF THE METROPLEX FOR THE REST OF THE NIGHT.

KACT WILL BEGIN WITH TSRA AND GUSTY CONVECTIVE WINDS. THE LINE
SHOULD MOVED EAST OF KACT BY 02Z. THERE WILL REMAIN A SLIGHT
CHANCE OF MORE CONVECTION OVERNIGHT AND NONE EXPECTED ON FRIDAY.

CIGS/VIS WILL BE A TOUGH CALL DURING THIS FORECAST. EXPECT VFR
CONDITIONS ACROSS THE METROPLEX THROUGH MID EVENING... REFORMING
BY 06Z AND LOWERING TO AROUND 1000FT FROM 07Z TO 15Z...AND THEN
VFR ON FRIDAY.

KACT WILL SEE MVFR CIGS THROUGH THE OVERNIGHT HOURS...BUT COULD
HAVE AN HOUR OR TWO OF VFR CONDITIONS THIS EVENING. KACT SHOULD GO
VFR MIDDAY FRIDAY.

ALL TAF SITES...WINDS WILL REMAIN SOUTHERLY NEAR/AROUND 10
KNOTS...BUT THEY SHOULD VEER TO 200-230 ON FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT THU MAY 8 2014/
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE CONCHO
VALLEY/HILL COUNTRY AND SOUTHWESTERN SECTION OF NORTH TEXAS
THROUGH LATE AFTERNOON IN THE REGION THAT SAW THE MOST AFTERNOON
SUN AND THE FEWEST MORNING THUNDERSTORMS. THESE STORMS WILL MOVE
NORTHEAST AND AFFECT ALL BUT THE NORTHWEST ZONES OF NORTH TEXAS
THROUGH THE EVENING. ALTHOUGH THE MAIN UPPER LOW WILL CONTINUE TO
ROTATE TOWARD THE NORTHERN PLAINS...LARGE SCALE LIFT WILL LINGER
THROUGH THE NIGHT AS A SECONDARY SHORTWAVE ROTATES EAST. THE
STORMS LATE THIS AFTERNOON/EVENING WILL HAVE A POTENTIAL TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE PRIMARY STORM MODE
WILL BE MULTI-CELL CLUSTERS WITH SOME LINEAR SEGMENTS.
HOWEVER...THERE SHOULD BE ENOUGH LOW LEVEL SHEAR TO SUPPORT A FEW
SUPERCELLS.

SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST TONIGHT AS
DRIER AIR MOVES IN BEHIND THE SECONDARY SHORTWAVE. A FEW SHOWERS
OR STORMS MAY LINGER IN THE SOUTHEAST ZONES FRIDAY SINCE LOW LEVEL
MOISTURE MAY NOT GET COMPLETELY SCOURED OUT.

THE UPPER PATTERN WILL BECOME MORE ZONAL ON SATURDAY WHICH WILL
KEEP A SURFACE TROUGH IN PLACE ACROSS THE FRONT RANGE OF THE
CENTRAL ROCKIES AND KEEP LOW LEVEL MOISTURE IN PLACE ACROSS NORTH
TEXAS.

AN UPPER TROUGH WILL DEVELOP ACROSS THE WESTERN U.S. SATURDAY
NIGHT AND SUNDAY. THIS SYSTEM WILL MOVE FROM THE ROCKIES TO THE
CENTRAL PLAINS SUNDAY NIGHT THROUGH MONDAY. ENERGY FROM THIS
SYSTEM COUPLED WITH LIFT FROM AN ASSOCIATED COLD FRONT WILL BRING
A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH TEXAS SUNDAY NIGHT
THROUGH MONDAY. THERE MAY BE ENOUGH INSTABILITY ASSOCIATED WITH
THIS SYSTEM FOR A FEW STRONG TO SEVERE STORMS.

THUNDERSTORM CHANCES SHOULD END QUICKLY FROM NORTH TO SOUTH ON
MONDAY AFTERNOON AS MUCH DRIER AND COOLER AIR MOVES IN BEHIND THE
COLD FRONT. THIS DRY AND COOL AIR SHOULD REMAIN IN PLACE ACROSS
NORTH TEXAS TUESDAY AND WEDNESDAY WITH A NORTHERLY SURFACE WIND
AND NORTHWEST FLOW ALOFT.

LOW LEVEL MOISTURE SHOULD BEGIN A SLOW RETURN TO NORTH TEXAS ON
THURSDAY AHEAD OF A DEVELOPING SURFACE LOW ACROSS THE CENTRAL
HIGH PLAINS. THIS INCREASE IN MOISTURE WILL RESULT IN MORE CLOUDS
AND SLIGHTLY WARMER TEMPERATURES BY THE END OF NEXT WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  66  89  70  90  72 /  20  10  10  10  10
WACO, TX              68  89  70  88  73 /  40  20  20  10  10
PARIS, TX             67  83  66  85  68 /  50  20  10  10  10
DENTON, TX            65  87  69  91  73 /  20  10  10  10  10
MCKINNEY, TX          66  86  68  86  72 /  20  10  10  10  10
DALLAS, TX            69  88  70  88  72 /  20  10  10  10  10
TERRELL, TX           68  85  67  86  71 /  50  10  10  10  10
CORSICANA, TX         68  86  68  86  71 /  70  20  20  10  10
TEMPLE, TX            68  86  68  86  72 /  40  20  20  10  10
MINERAL WELLS, TX     62  88  64  90  68 /  20  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, May 8, 3:13 AM CDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
313 AM CDT THU MAY 8 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090815-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
313 AM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY INTO
THIS EVENING...THEN ACROSS FAR EASTERN PARTS OF THE AREA DURING
THE OVERNIGHT HOURS. STORMS WITH LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE THROUGH THIS EVENING. ANY HEAVIER
RAINFALL MAY PRODUCE LOCALIZED FLOODING PROBLEMS...ESPECIALLY
AROUND CREEKS AND TYPICAL LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW LINGERING AND NON-SEVERE THUNDERSTORMS ARE POSSIBLE EARLY
FRIDAY MORNING SOUTHEAST OF A PARIS...CORSICANA...TEMPLE LINE.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO MUCH OF THE REGION SUNDAY
NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS ALL OF NORTH
TEXAS...THEN INTO THE EVENING HOURS ACROSS AREAS EAST OF INTERSTATE
35.

In the hours before

Local storm report, May 8, 7:39 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     BLOOMING GROVE          32.10N  96.72W
05/08/2014                   NAVARRO            TX   EMERGENCY MNGR

            SOME TREES UPROOTED. SEVERAL LARGE TREES WITH BROKEN
            LIMBS.
Local storm report, May 8, 7:44 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             HARKER HEIGHTS          31.06N  97.65W
05/08/2014  E0.75 INCH       BELL               TX   AMATEUR RADIO

            NEAR STILLHOUSE HOLLOW LAKE
Local storm report, May 8, 7:50 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             HARKER HEIGHTS          31.06N  97.65W
05/08/2014  E1.50 INCH       BELL               TX   AMATEUR RADIO
Local storm report, May 8, 7:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND DMG     6 E LAMPASAS            31.07N  98.08W
05/08/2014                   LAMPASAS           TX   LAW ENFORCEMENT

            EAST OF LAMPASAS - ROOF BLOWN OFF A HOUSE. ALSO TREES
            UPROOTED AND POWER LINES DOWN.
Local storm report, May 8, 8:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             BELTON                  31.07N  97.47W
05/08/2014  E1.50 INCH       BELL               TX   TRAINED SPOTTER

            AT THE BELL COUNTY EXPO CENTER
Local storm report, May 8, 8:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       PAYNE SPRINGS           32.28N  96.05W
05/08/2014  E3.86 INCH       HENDERSON          TX   TRAINED SPOTTER

            RAINFALL FOR TODAY THROUGH 815 PM

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:02 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt58 min
May 8, 7:10 PM CDTSevere Thunderstorm WarningFWDBell65 min
May 8, 7:20 PM CDTAreal Flood AdvisoryFWDNavarro115 min
May 8, 7:22 PM CDTSpecial Weather StatementFWDLimestone38 min
May 8, 7:34 PM CDTSevere Thunderstorm WarningFWDFalls, Freestone, Limestone56 min
May 8, 7:44 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro61 min
May 8, 7:56 PM CDTAreal Flood AdvisoryFWDBell2 hr
May 8, 8:11 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Milam64 min
May 8, 8:25 PM CDTAreal Flood AdvisoryFWDHenderson, Van Zandt2 hr
May 8, 8:56 PM CDTSpecial Weather StatementFWDHenderson34 min
May 8, 9:40 PM CDTAreal Flood AdvisoryFWDAnderson2 hr
May 8, 9:45 PM CDTSpecial Weather StatementFWDLimestone30 min
May 8, 10:46 PM CDTRiver Flood WarningFWDDelta, Lamar17 hr
May 9, 9:03 AM CDTSpecial Weather StatementFWDAnderson27 min
May 9, 9:13 AM CDTSpecial Weather StatementFWDVan Zandt32 min
May 9, 9:46 AM CDTSpecial Weather StatementFWDSmith29 min
May 9, 4:08 PM CDTSpecial Weather StatementFWDRobertson37 min
May 9, 4:22 PM CDTSpecial Weather StatementFWDRobertson38 min
May 9, 4:31 PM CDTSpecial Weather StatementFWDLimestone29 min
May 9, 5:14 PM CDTSpecial Weather StatementFWDLimestone31 min
May 9, 5:26 PM CDTSpecial Weather StatementFWDAnderson34 min
May 9, 5:27 PM CDTSpecial Weather StatementFWDHill33 min
May 9, 5:37 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Navarro53 min
May 9, 5:40 PM CDTSevere Thunderstorm WarningFWDAnderson65 min
May 9, 6:11 PM CDTSpecial Weather StatementFWDHenderson34 min
May 9, 6:14 PM CDTSevere Thunderstorm WarningFWDEllis, Kaufman61 min
May 9, 6:15 PM CDTSevere Thunderstorm WarningFWDHenderson, Navarro60 min
May 9, 6:26 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan64 min
May 9, 6:45 PM CDTSpecial Weather StatementFWDHill30 min
May 9, 6:56 PM CDTSevere Thunderstorm WarningFWDEllis, Hill64 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.